Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 145–145 | Cite as

Disulfiram/imipramine

Psychiatric disturbances, syncope and fatigue following off-label use: 3 case reports
Case report
  • 45 Downloads

In a case series, three men aged 47−82 years developed psychiatric disturbances, syncope or fatigue during off-label treatment with disulfiram [tetraethylthiuram disulfide] for Lyme disease and barbesiosis. One man amongst them experienced syncope following concomitant administration of imipramine and off-label disulfiram [not all routes, dosages and outcomes stated; duration of treatments to reaction onsets not stated].

Case 1: A 47-year-old man, who had Lyme disease and barbesiosis from 2008, initially received treatment with several antimicrobials including amoxicillin, doxycycline, ceftriaxone, azithromycin, atovaquone, levaquin, phenoxymethylpenicillin, probenicid, minocycline, immune globulin, clarithromycin, hydroxychloroquine, proguanil, amitriptyline, tinidazole and metronidazole. However, no significant improvement was noted. In March 2017, after viewing a presentation on Lyme disease, he requested a trial treatment with disulfiram. Subsequently, he was started on a 90-day...

Reference

  1. Liegner KB. Disulfiram (Tetraethylthiuram disulfide) in the treatment of lyme disease and babesiosis: Report of experience in three cases. Antibiotics 8: 72, No. 2, 2019. Available from: URL: http://doi.org/10.3390/antibiotics8020072 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations